Alert archive / Minnesota / Frost Advisories in 2007

Frost Advisory 2, NWS Grand Forks, ND

September 11, 200713 counties in Minnesota

NWS Grand Forks, ND issued this frost advisory at Sep 11, 2007, 2:49 PM CDT for 13 counties in Minnesota. It took effect at Sep 12, 2007, 4:00 AM CDT. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
Sep 11, 2007, 2:49 PM CDT (19:49 UTC)
In effect from
Sep 12, 2007, 4:00 AM CDT
Expired
Sep 12, 2007, 8:00 AM CDT
In force
4 hr
Issued by
NWS Grand Forks, ND

Counties Becker County, MN, Beltrami County, MN, Clearwater County, MN, Hubbard County, MN, Lake of the Woods County, MN, Mahnomen County, MN, Marshall County, MN, Otter Tail County, MN, Pennington County, MN, Polk County, MN, Red Lake County, MN, Roseau County, MN, Wadena County, MN

The radar

The Fargo/Grand Forks radar (KMVX), 129 km from the middle of the area, began a volume at 19:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

International Fa, MN (KINL), launched 12:00Z, 7.8 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, International Fa, MN at 12:00Z on 2007-09-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, International Fa, MN at 12:00Z on 2007-09-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 161 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
544 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
161 m²/s²
0-3 km storm-relative helicity
169 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KFGF 111949
NPWFGF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND FORKS ND
249 PM CDT TUE SEP 11 2007

...FROST ADVISORY FOR PORTIONS OF NORTHWEST AND NORTH CENTRAL
MINNESOTA...

.COLD AIR AND CALM WINDS WILL MAKE CONDITIONS FAVORABLE FOR WIDESPREAD
FROST EARLY WEDNESDAY MORNING. NORTHERLY FLOW WILL BRING
COLD...CANADIAN AIR INTO THE REGION TONIGHT...WHILE A RIDGE OF HIGH
PRESSURE DRIFTS EASTWARD. THE RIDGE WILL SETTLE OVER NORTHERN
MINNESOTA DURING THE EARLY MORNING HOURS WEDNESDAY. TEMPERATURES
WILL THEN PLUNGE INTO THE LOWER 30S...PUTTING A DAMPER ON THE
GROWING SEASON FOR THE REGION.

MNZ005-006-008-009-013>017-022>024-028-031-032-121300-
/O.NEW.KFGF.FR.Y.0002.070912T0900Z-070912T1300Z/
ROSEAU-LAKE OF THE WOODS-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-
RED LAKE-EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN-
SOUTH CLEARWATER-HUBBARD-EAST BECKER-EAST OTTER TAIL-WADENA-
INCLUDING THE CITIES OF...ROSEAU...BAUDETTE...NEWFOLDEN...
RED LAKE...THIEF RIVER FALLS...RED LAKE FALLS...FOSSTON...
BAGLEY...BEMIDJI...MAHNOMEN...LAKE ITASCA...PARK RAPIDS...
WOLF LAKE...NEW YORK MILLS...WADENA
249 PM CDT TUE SEP 11 2007

...FROST ADVISORY IN EFFECT FROM 4 AM TO 8 AM CDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 8 AM CDT WEDNESDAY. 

A RIDGE OF  HIGH PRESSURE WILL DRIFT INTO NORTHERN MINNESOTA
TONIGHT...ALLOWING COLD CANADIAN AIR TO FILTER INTO THE REGION
ON NORTHERLY WINDS. TEMPERATURES WILL THEN DROP INTO THE LOWER 30S.
AS A RESULT...WIDESPREAD FROST WILL DEVELOP EAST OF THE RED RIVER
VALLEY EARLY WEDNESDAY MORNING. SOME AREAS...ESPECIALLY IN LAKE OF
THE WOODS...BELTRAMI...CLEARWATER...HUBBARD...AND WADENA
COUNTIES...COULD SEE SUB FREEZING TEMPERATURE.

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

$$
SPEICHER
3 follow-up statements
000 
WWUS73 KFGF 111953 CCA
NPWFGF

URGENT - WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE GRAND FORKS ND
253 PM CDT TUE SEP 11 2007

...FROST ADVISORY FOR PORTIONS OF NORTHWEST AND WEST CENTRAL
MINNESOTA...

.COLD AIR AND CALM WINDS WILL MAKE CONDITIONS FAVORABLE FOR WIDESPREAD
FROST EARLY WEDNESDAY MORNING. NORTHERLY FLOW WILL BRING
COLD...CANADIAN AIR INTO THE REGION TONIGHT...WHILE A RIDGE OF HIGH
PRESSURE DRIFTS EASTWARD. THE RIDGE WILL SETTLE OVER NORTHERN
MINNESOTA DURING THE EARLY MORNING HOURS WEDNESDAY. TEMPERATURES
WILL THEN PLUNGE INTO THE LOWER 30S...PUTTING A DAMPER ON THE
GROWING SEASON FOR THE REGION.

MNZ005-006-008-009-013>017-022>024-028-031-032-121300-
/O.NEW.KFGF.FR.Y.0002.070912T0900Z-070912T1300Z/
ROSEAU-LAKE OF THE WOODS-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-
RED LAKE-EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN-
SOUTH CLEARWATER-HUBBARD-EAST BECKER-EAST OTTER TAIL-WADENA-
INCLUDING THE CITIES OF...ROSEAU...BAUDETTE...NEWFOLDEN...
RED LAKE...THIEF RIVER FALLS...RED LAKE FALLS...FOSSTON...
BAGLEY...BEMIDJI...MAHNOMEN...LAKE ITASCA...PARK RAPIDS...
WOLF LAKE...NEW YORK MILLS...WADENA
249 PM CDT TUE SEP 11 2007

...FROST ADVISORY IN EFFECT FROM 4 AM TO 8 AM CDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 8 AM CDT WEDNESDAY. 

A RIDGE OF  HIGH PRESSURE WILL DRIFT INTO NORTHERN MINNESOTA
TONIGHT...ALLOWING COLD CANADIAN AIR TO FILTER INTO THE REGION
ON NORTHERLY WINDS. TEMPERATURES WILL THEN DROP INTO THE LOWER 30S.
AS A RESULT...WIDESPREAD FROST WILL DEVELOP EAST OF THE RED RIVER
VALLEY EARLY WEDNESDAY MORNING. SOME AREAS...ESPECIALLY IN LAKE OF
THE WOODS...BELTRAMI...CLEARWATER...HUBBARD...AND WADENA
COUNTIES...COULD SEE SUB FREEZING TEMPERATURE.

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

$$
SPEICHER
000 
WWUS73 KFGF 120218
NPWFGF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND FORKS ND
918 PM CDT TUE SEP 11 2007

...FROST ADVISORY FOR PORTIONS OF NORTHWEST AND WEST CENTRAL
MINNESOTA...

.EXPECT THE FIRST WIDESPREAD FROST OF THE FALL TO TAKE PLACE LATE
TONIGHT AND EARLY WEDNESDAY MORNING ACROSS PORTIONS OF NORTHWEST
AND WEST CENTRAL MINNESOTA. TEMPERATURES WILL FALL TO THE LOWER
30S AS COOL HIGH PRESSURE PASSES THROUGH THE REGION. SOME LOW
LYING AND SHELTERED AREAS COULD SEE TEMPERATURES FALL BELOW
FREEZING. SENSITIVE OUTDOOR PLANTS SHOULD BE COVERED OR BROUGHT
INDOORS.

MNZ005-006-008-009-013>017-022>024-028-031-032-121300-
/O.CON.KFGF.FR.Y.0002.070912T0900Z-070912T1300Z/
ROSEAU-LAKE OF THE WOODS-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-
RED LAKE-EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN-
SOUTH CLEARWATER-HUBBARD-EAST BECKER-EAST OTTER TAIL-WADENA-
INCLUDING THE CITIES OF...ROSEAU...BAUDETTE...NEWFOLDEN...
RED LAKE...THIEF RIVER FALLS...RED LAKE FALLS...FOSSTON...
BAGLEY...BEMIDJI...MAHNOMEN...LAKE ITASCA...PARK RAPIDS...
WOLF LAKE...NEW YORK MILLS...WADENA
918 PM CDT TUE SEP 11 2007

...FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 8 AM CDT
WEDNESDAY...

A FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 8 AM CDT
WEDNESDAY. 

TEMPERATURES WILL FALL TO THE LOWER 30S LATE TONIGHT AND VERY
EARLY WEDNESDAY MORNING. THIS WILL RESULT IN THE FIRST WIDESPREAD
FROST OF THE FALL OVER PARTS OF NORTHWEST AND WEST CENTRAL
MINNESOTA. TEMPERATURES COULD DROP A BIT BELOW FREEZING IN LOW
LYING AND SHELTERED AREAS...ESPECIALLY ACROSS LAKE OF THE WOODS...
BELTRAMI...CLEARWATER...HUBBARD...AND WADENA COUNTIES.

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

$$

SCHULTZ/GUST
000 
WWUS73 KFGF 121323
NPWFGF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND FORKS ND
823 AM CDT WED SEP 12 2007


MNZ005-006-008-009-013>017-022>024-028-031-032-121430-
/O.EXP.KFGF.FR.Y.0002.000000T0000Z-070912T1300Z/
ROSEAU-LAKE OF THE WOODS-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-
RED LAKE-EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN-
SOUTH CLEARWATER-HUBBARD-EAST BECKER-EAST OTTER TAIL-WADENA-
INCLUDING THE CITIES OF...ROSEAU...BAUDETTE...NEWFOLDEN...
RED LAKE...THIEF RIVER FALLS...RED LAKE FALLS...FOSSTON...
BAGLEY...BEMIDJI...MAHNOMEN...LAKE ITASCA...PARK RAPIDS...
WOLF LAKE...NEW YORK MILLS...WADENA
823 AM CDT WED SEP 12 2007

...FROST ADVISORY HAS EXPIRED...

THE FROST ADVISORY IS NO LONGER IN EFFECT. TEMPERATURES WILL WARM
TODAY AS SOUTHEAST WINDS INCREASE.  



$$


DTR

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Forks, ND wrote its last area forecast discussion before this frost advisory went out at Sep 11, 2:31 PM CDT, 18 minutes earlier.

Area forecast discussion, Sep 11, 2:31 PM CDT, 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND FORKS ND
231 PM CDT TUE SEP 11 2007

.SHORT (TONIGHT - FRI)...
THE MAIN CHALLENGE IN THE IMMEDIATE SHORT TERM IS THE POTENTIAL FOR
A FROST/FREEZE ON THE MINNESOTA SIDE OF OUR CWA TONIGHT.

MAIN 12Z MODEL TWO METER TEMPS AND MOS GUIDANCE MIN TEMPS ARE
COMING IN UP TO TWO DEGREES WARMER THAN THE 06Z RUNS. GFS/MAV
GUIDANCE IS THE COLDER MODEL FOR SFC TEMPS. THE 12Z NAM SHOWS A 15
UNIT VORT MAX ENTER THE UPPER RED RIVER VALLEY AROUND 09Z TONIGHT.
GFS BRINGS A WEAKER VORT MAX THROUGH...HOWEVER THE ASSOCIATED MID
LEVEL MOISTURE IS MUCH DRIER ON THE GFS. GIVEN CURRENT TRENDS IN
SATELLITE DATA...I AM LEANING TOWARDS THE 12Z NAM SOLUTION FOR MID
LEVEL MOISTURE. GIVEN THIS REASONING...NOT LOOKING FOR TEMPS TO
DROP TOO FAR BELOW FREEZING. AND IF THEY DO...NOT FOR ANY
SIGNIFICANT AMOUNT OF TIME. THUS...LEANING TOWARD A FROST ADVISORY
IN THE FAR NORTHEAST ATTM AND STEERING AWAY FROM THE FREEZE
WARNING POTENTIAL MENTIONED IN PREVIOUS DISCUSSION.

FOR WEDNESDAY...RETURN FLOW WILL RETURN WITH DECENT WARM AIR ADVECTION
ACROSS EASTERN NORTH DAKOTA...AND SEASONAL LIKE HIGHS RETURNING TO
THE AREA. STRONGEST H850 WAA LOOKS TO BE NORTH OF THE INTL BORDER
...AND GFS/NAM KEEPING THE CWA RELATIVELY DRY THROUGH THE DAY.
REMOVED SLIGHT POPS FOR THE DAYTIME.

SFC LOW CENTER PROGGED TO MOVE OVER LAKE OF THE WOODS COUNTY BY 06Z
THU...WITH MOST PRECIP ALONG AND BEHIND THE FRONT IN THE COOLER AIR.
LITTLE CHANGE TO CURRENT POP GRIDS FOR WED NIGHT...AS I EXPECT A
DECENT CHANCE FOR RAIN SHOWERS ACROSS THE NORTH...ESPECIALLY ON THE
MINNESOTA SIDE AS THE LOW PULLS OUT OF THE AREA TO THE NORTHEAST.
DID BEGIN TO CUT BACK ON SOUTHWARD EXTENT OF CHANCE POPS DURING THE
DAY THURSDAY INTO THU EVENING. LOOKS LIKE MOISTURE WILL BE FURTHER
NORTH THAN PREVIOUS GRIDS INDICATED...WHICH WERE HOLDING ON TO
SHOWERY ACTIVITY THROUGHOUT THE DAY THU. EXTENSIVE CLOUDINESS DRG
THE DAY AND DECENT COLD AIR ADVECTION BEHIND THE DEPARTING FRONT
WILL ONCE AGAIN BRING THURSDAYS MAX TEMPS WELL BELOW SEASONAL NORMS.
HIGH PRESSURE WILL SETTLE INTO WESTERN NORTH DAKOTA FRIDAY...KEEPING
MY CWA IN A NORTHWEST FLOW PATTERN AND TEMPS BELOW SEASONAL NORMS.

&&

.LONG TERM (SAT-TUE)...
A WARMUP IS IN STORE THIS WEEKEND INTO EARLY NEXT WEEK AS TEMPS TRY
TO REBOUND BACK TO NORMAL.  HIGH PRESSURE WILL DROP SOUTH OF THE
AREA WITH WARM ADVECTION SATURDAY  THEN A WEAK FRONT WILL DROP SOUTH
THRU THE AREA SUNDAY BUT THE COOLEST OF AIR WILL STAY TO THE EAST.
DRY THIS WEEKEND AS MOISTURE IS MINIMAL.  EARLY NEXT WEEK THE 500 MB
FLOW GOES MORE ZONAL AHEAD OF A 500 MB TROUGH OVER THE PAC NW.  THIS
TROUGH WILL MOVE INTO THE DAKOTAS MON AFTN-TUE TIME PERIOD GIVING
SOME SHOWERS...DEGREE OF 850 MB MOISTURE RETURN WILL DETERMINE IF
ANY THUNDER IS PSBL.  ATTM KEPT IT SHOWERS.  GFS MODEL RUNS SHOW
DIFFERENCES IN TIMING RUN TO RUN...WITH NEW 12Z GFS A BIT FASTER.
CANADIAN IS A BIT SLOWER BUT ALSO DRIER.  HPC POPS WITH 20-30 SEEM
REASONABLE ATTM.

&&

.AVIATION...
HIGH PRESSURE WILL MOVE SOUTHWARD OVER THE AREA TONIGHT WITH WINDS
DIMINISHING QUICKLY IN SPEED AND SWITCHING TO THE SOUTHEAST OVER ERN
ND AFT 06Z AND IN THE VALLEY AFT 09Z.  CU/STRATOCU AROUND THE
BACKSIDE OF THE SYSTEM MOVING EAST THRU ONTARIO WILL CONTINUE TO
DISSIPATE WITH SKIES MOSTLY CLEAR THIS EVENING FOR ALL BUT THE
EXTREME EAST.  SOUTHEAST WINDS WILL PICK UP QUICKLY WEDNESDAY AND BE
STRONG AND GUSTY WITH SUSTAINED 15-20KTS AND GUSTS TO 30 KTS IN THE
RED RIVER VALLEY AFT 16Z WED.  SOME MID LEVEL CLOUDS WILL BE
OBSERVED WED WITH BASES AOA 80KFT.

&&

.FGF WATCHES/WARNINGS/ADVISORIES...
ND...NONE.
MN...FROST ADVISORY FROM 4 AM TO 8 AM CDT WEDNESDAY FOR MNZ005-006-
     008-009-013>017-022>024-028-031-032.

&&

SPEICHER/RIDDLE
Hazardous weather outlook, Sep 11, 6:26 AM CDT, 8 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND FORKS ND
626 AM CDT TUE SEP 11 2007

MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024-
026>030-038-039-049-052>054-121130-
WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS-
WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE-
EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN-
SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN-
WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER-
PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON-
GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT-
RICHLAND-WESTERN WALSH COUNTY-
626 AM CDT TUE SEP 11 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH
DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

VOELKER

Nearby

Frost Advisories in Minnesota, 2007Every frost advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.